Send us your pictures, video, news and views by texting DST to 80360 or email us
Warning issued over dangerous drug being sold as ecstasy in the North East
A WARNING has been issued over fake ecstasy tablets being sold in the region after nine people were taken to hospital in Newcastle.
The revellers, who were all out in the Jesmond area of Newcastle on December 30, needed hospital treatment after reacting to a drug which they thought was ecstasy, but is more likely to have been PMA.
One of the casualties remains in hospital in a critical condition.
PMA is similar to ecstasy but is known to have very harmful effects which can lead to death.
One of the main dangers of PMA is that it takes longer to act than ecstasy, so users may continue to take more pills in an effort to feel the effects they would expect from ecstasy; leading to a potentially fatal overdose.
The drug is described as a bright blue circular tablet with an ‘X’ inscribed on one side.
The tablets are believed to have been supplied in the Durham Constabulary force area and the Darlington Drug and Alcohol Team is urging vigilance among ecstasy users.
Anyone with information about the supply of the drug should contact police on 101.
Comments are closed on this article.